Big setback

By Liisamrie Latest Reply 2014-04-24 16:40:30 -0500
Started 2014-04-23 17:47:16 -0500

I haven't been here for a few weeks because was in the hospital. I had started taking Metformin a few weeks before that, and had no real issues with it. But one morning woke up deadly sick, something with my stomach. Went to ER, ended up in hospital 7 days. Was immediately pulled off Metformin.
They are not clear what happened or if that med was a factor. But clearly I can't take it (and won't) again.
So now Dr says to modify diet, etc and no drugs.
I'm afraid to take anything now. Never experienced anything quite like that before and sure wish they could have determined exactly what it was. I'm even afraid to eat.

Just sharing, feeling deflated. Back to square one…


5 replies

Glucerna 2014-04-24 16:40:30 -0500 Report

I'm so sorry to hear about the hospital stay. What were you eating before you left the hospital? Since you tolerated that diet, perhaps you can start off doing something similar at home. Give yourself a few days and I think you'll start to feel more confident. ~Lynn @Glucerna

jayabee52 2014-04-24 14:48:55 -0500 Report

Sorry to hear that Lil!

It could have been some kind of food poisoning, and not the Met, since you reported no issues with it previously and you'd taken it for a few weeks.

May I suggest eating a low carb high protein meal plan to manage your Blood Glucose (BG) levels. I have a meal plan I use to manage my T2D and am willing to share it should you request.

God's best to you and yours

James Baker

dagger1234 2014-04-24 08:31:22 -0500 Report

If you just started taking metformin, it will take your body a while to adjust to it. When I first started on it, I had constant stomach pains too: also; I started taking chantix and glipizide and insulin but now I'm off chantix and just on one glip a day wit two metformins. I started smoking again too so I might have to get back on chantix.

tabby9146 2014-04-24 08:00:23 -0500 Report

so sorry you experienced this. But glad you are okay now!! I have never heard of anyone on metformin that had to be hospitalized because of it, but I do know it can cause minor stomach problems in lots of people that doesn't go away and they come off of it. Good luck to you in modifying diet, and maybe that will work great for you.

TONY1022 2014-04-23 22:46:40 -0500 Report

U didn't mention if the glucose is well controlled.If your a1c is high > 10+, take some time off work( 3 mos)and hit the gym 1-2 hrs / day 6 days / wk.Bring the A1c< 6 then scale back from the gym .it'll well worth it .watch your focus, strong and ..patient.

Next Discussion: Lost a friend »